TITLE

Visual loss with erectile dysfunction medications

AUTHOR(S)
Wooltorton, Eric
PUB. DATE
August 2005
SOURCE
CMAJ: Canadian Medical Association Journal;8/15/2006, Vol. 175 Issue 4, p355
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
This article focuses on a warning posted by Health Canada regarding the adverse effect of phosphodiesterase type 5 (PDE5) inhibitors. PDE5 inhibitors include sildenafil, tadalafil and vardenafil. The adverse effect is known as nonarteritic ischemic optic neuropathy (NAION). Other medications associated with NAION are identified. The risk factors for NAION are listed.
ACCESSION #
21988389

 

Related Articles

  • Sildenafil use may be linked to NAION in men. Pomeranz, Howard // Ophthalmology Times;10/1/2005, Vol. 30 Issue 19, p69 

    Investigates the possible association between the use of sildenafil and the development of non-arteritic anterior ischemic optic neuropathy (NAION) in men. Latency between sildenafil use and onset of vision loss; Symptoms shown by sildenafil users that made physicians suspect an association...

  • montelukast.  // Davis's Drug Guide for Nurses, 10th edition;2007, p812 

    The article presents pharmacological information on montelukast, a leukotrine antagonist used for the prevention and chronic treatment of asthma. Its adverse reactions include headache, weakness, sinusitis and dyspepsia. Improved mood in depressed patients and increased appetite are some of the...

  • A cohort study of effectiveness of acetylcholinesterase inhibitors in Alzheimer’s disease. Raschetti, Roberto; Maggini, Marina; Sorrentino, Giacoma; Martini, Nello; Caffari, Bruno; Vanacore, Nicola // European Journal of Clinical Pharmacology;Jul2005, Vol. 61 Issue 5/6, p361 

    Objectives: To characterise the population of Alzheimer's disease patients treated with acetylcholinesterase inhibitors, to analyse effectiveness and drug safety in the clinical practice, and to identify variables that may predict the response to therapy. Methods: From September 2000 to December...

  • Arnica.  // Reactions Weekly;1/12/2013, Issue 1434, p10 

    The article describes the case of a 48-year-old man with a history of alcoholism who developed toxic optic neuropathy after inadvertently consuming a large quantity of Arnica-30.

  • Linezolid.  // Reactions Weekly;11/3/2012, Issue 1426, p30 

    The article describes the case of a 43-year-old woman who developed optic neuropathy and peripheral polyneuropathy during treatment with linezolid.

  • FDA Drug Approvals: Aloxi.  // Formulary;Sep2003, Vol. 38 Issue 9, p512 

    Reports on the receptor antagonist Aloxi from MGI Pharma/Helsinn, indicated to prevent delayed chemotherapy-induced nausea and vomiting. Definition of the complete response rates; Adverse reactions associated with palonosetron administration; Dosage for infused intravenous injection before the...

  • Pegvisomant.  // Reactions Weekly;5/8/2010, Issue 1300, p41 

    The article describes the case of a 54-year-old woman with acromegaly who developed fever and a skin reaction while receiving pegvisomant therapy.

  • Etanercept.  // Reactions Weekly;11/24/2007, Issue 1179, p15 

    The article describes the case of a 14-year-old boy who developed optic nerve disorders during treatment with etanercept for orbital inflammatory disease (OID). He presented a 1-week history of painless vision loss in his left eye and his visual fields showed a left central scotoma. He was given...

  • Linezolid.  // Reactions Weekly;12/5/2009, Issue 1281, p20 

    The article describes the case of a 70-year-old woman who acquired optic neuropathy while undergoing treatment with linezolid. She experienced foggy vision in both eyes. Her optic disc hyperemia was treated after she stopped taking linezolid which was replaced by methylprednisolone pulse...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics